MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0930
Medical Device Problem Codes Bent (1059); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a coil embolization procedure, the technologist inadvertently bent the ruby coil pusher assembly while removing the ruby coil from its dispenser hoop.The ruby coil pusher assembly became bent prior to use and therefore, the ruby coil was not used in the procedure.The procedure was successfully completed using new ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6358884
Report Number3005168196-2017-00252
Device Sequence Number984317
Product Code HCG
UDI-Device Identifier00814548012995
UDI-Public00814548012995
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date09/25/2024
Device Catalogue NumberRBY2C0930
Device Lot NumberF71784
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/27/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005